32 year old caucasian male: Otherwise healthy, athletic, history of anxiety disorder, congenital bicuspid aortic valve:
For the last couple weeks I've been having myoclonic movements. All over, head,
arms, legs, hands. I had them previously 4 years ago. Limited to my head and neck. At that time I had an MRI
done, with out contrast. It was negative for any mass, or region of mass.
Since then the involuntary movements were negligible or not noticed. However they've
returned and seem much more pronounced than they were 4 years ago.
I also have for the past several years experienced intermitted extreme hyper-sensitivity of the skin
on my face running down my arm to my hand. Not sure if this is related to the myoclonus.
So this is all pretty concerning, wondering if having myoclonus definitely means there is an underlining
neurological disease process going on. Does myoclonus ever occur independently of degenerative brain/nerve disease?
Update: Symptoms all but ceased after 9 days. But today I did have a very long and informative discussion with a neurologist.
He dismissed any possibility of MS or Parkinson's disease. After about an hour of
listening and family history he informed me that he believes I am experiencing a
form of Restless Leg Syndrome, with dyskinesia. I brought up the possibility of
peripheral neuropathy, HSV-1 auto-immune disorder possibilities, and demyelinating
nerve diseases and he was quite certain that none were valid conjectures.
He gave me Mirapex ER to take once a day, (which is also used to treat Parkinson's symptoms) to definitely reinforce his diagnosis.
I've had spinal myoclonus and startle/reflex myoclonus for 4 years, I take clonazepam which can be of help.
Myoclonus can occur without an underlying cause, I've had numerous tests all of which have returned normal.
I'm waiting for some blood test results at the moment.
The thing I find difficult is not finding a cause and the possibility of never finding a cause!
I hope the Mirapex ER helps you.
Can I ask if you have been taking any meds before you started with the myoclonus as some meds can cause it.
All the best
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.